Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Have cystic fibrosis, severe lung infection. Started thick vaginal discharge after medication. Any cure?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5625 Questions
My 23 year old daughter has cystic fibrosis. She has had a severe lung infection for the past 3 weeks and has been on Cipro, Predisone, and inhaled Gentamicin as well as oxygen 20 hours a day. Two days ago she started to have very thick, bloodied vaginal discharge; she tried to use a douche but it got clogged by the mucous. How can I help her?
Posted Sat, 23 Feb 2013 in Women's Health
Answered by Dr. Aarti Abraham 2 hours later
Thanks for trusting us with your health query.
The excessive mucoid cervical discharge is a definite symptom of cystic fibrosis.
However, it should not be bloodied.. I hope the details of the previous menstrual cycles have been normal.
Please ask a professional nurse / midwife to assist her with the douching, as by herself, she might not be able to do it.
If the discharge is not too troublesome, ask her to use a panty liner/pad meanwhile, till the acute lung infection is tided over.
Discuss with your doctor regarding use of mucolytics, containing guaifenesin etc, which might help her to liquify the clogged up mucus.

Take care, and feel free to ask for further clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor